MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 0; HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Catalog Number 0580-1-352
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation; not returned.
 
Event or Problem Description
Patient had a total bilateral hip arthroplasty (same lot both sides) in 2013.The left side fractured in (b)(6) 2016 and a revision surgery was required.Doctor reports that patient is obese and has a history of "stumbling".The contralateral stem remains asymptomatic until the last follow-up.Patient submitted broken piece for analysis in third-party laboratory.
 
Additional Manufacturer Narrative
An event regarding a crack/fracture involving an exeter stem was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as product was not returned -medical records received and evaluation: no medical records were received for review with a clinical consultant -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Patient had a total bilateral hip arthroplasty (same lot both sides) in 2013.The left side fractured in december 2016 and a revision surgery was required.Doctor reports that patient is obese and has a history of "stumbling".The contralateral stem remains asymptomatic until the last follow-up.Patient submitted broken piece for analysis in third-party laboratory.

Brand Name
EXETER V40 STEM 37.5MM NO 0
Common Device Name
HIP JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7780592
Report Number0002249697-2018-02520
Device Sequence Number1809148
Product Code JDI
UDI-Device Identifier04546540153241
UDI-Public04546540153241
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryBR
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue Number0580-1-352
Device Lot NumberG3302281
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date10/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR